MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) CRE¿ FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) CRE¿ FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number.Therefore, the manufacture and expiration dates are unknown; however, it was reported the device was not used past its expiry date.According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the esophagus during an esophagogastroduodenoscopy (egd) with balloon dilation procedure performed on (b)(6) 2018.According to the complainant, during the procedure, a benign stricture was dilated and a perforation occurred.The perforation was then sealed and treated using a fully covered plastic stent.The procedure was not completed due to this event.Reportedly, there was no malfunction of the balloon, and the physician does not believe the perforation was caused by the balloon.In the physician¿s assessment, it is unknown what caused the perforation.The patient's condition at the conclusion of the procedure was reported to be doing well.

Brand Name
CRE¿ FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7482675
Report Number3005099803-2018-01330
Device Sequence Number105440
Product Code KNQ
UDI-Device Identifier08714729201991
UDI-Public08714729201991
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00558340
Device Catalogue Number5834
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR